MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; SHELL, ACETABULAR, FMP SPIKED, NO HOLES SIZE52

ENCORE MEDICAL L.P. FOUNDATION HIP; SHELL, ACETABULAR, FMP SPIKED, NO HOLES SIZE52
Model Number 932-32-250
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Some complaints forwarded by legal were not entered into our agile system, resulting in late medical device reports.
 
Event or Problem Description
Reported incident - due to chronic dislocation.The surgeon performed a closed reduction.No implants were removed.
 
Additional Manufacturer Narrative
Corrected data: removed concomitant and revision surgery date, per quality assurance evaluation.Manufacturer narrative: the reason for this reported incident was due to pain and dislocation.This event did not involve the device being removed.Closed reduction occurred 1.9 years from date of primary surgery.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this reported incident.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery.The surgery was completed as intended.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were non-conforming material reports (ncmrs) associated with the device, but they did not contribute to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the primary surgery.Non-conforming material report (nmr) number 7510, which documents a nonconformance that 3 quantity items were rejected for go side not go.This scalloped profile controls the fit between the shell and liner.The failure to pass the go gage indicates that the feature was undersized.Any impact on the mating relationship would have been identified during the implantation process.This issue could not have contributed to the incident reported.Non-conforming material report (nmr) number 7438, which documents a nonconformance that 9 quantity items were rejected for go side of gage does not go into part.This scalloped profile controls the fit between the shell and liner.The failure to pass the go gage indicates that the feature was undersized.Any impact on the mating relationship would have been identified during the implantation process.This issue could not have contributed to the incident reported.8 quantities were rejected for nonconformance, out of tolerance range between.003-.010.This specification is for the outer diameter of the shell.The specification was updated in revision g but these parts were manufactured to revision f.(engineering change order) eco#04471 included the part disposition "use as is" for all parts on order.This issue could not have contributed to the incident reported.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this event is due to pain and dislocation.There were no findings during this analysis that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Reported incident - due to left hip pain.Dislocated left hip.

Brand Name
FOUNDATION HIP
Common Device Name
SHELL, ACETABULAR, FMP SPIKED, NO HOLES SIZE52
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7520068
Report Number1644408-2018-00486
Device Sequence Number13812719
Product Code LPH
UDI-Device Identifier00888912100038
UDI-Public(01)00888912100038
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K973119
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2013
Device Model Number932-32-250
Device Catalogue Number430-05-052
Device Lot Number53870315
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2014
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
430-05-052, LOT 53870315
Outcome Attributed to Adverse Event Other;
Patient Age70 YR